MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH UNIVERSAL DRIVER SHAFT; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH UNIVERSAL DRIVER SHAFT; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Catalog Number 2107-1015
Medical Device Problem Codes Break (1069); Material Deformation (2976)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 07/26/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A supplemental report will be submitted upon completion of the investigation.
 
Event or Problem Description
It was reported that during a right total hip replacement, the universal joint screwdriver broke.Another screwdriver was procured from the field back.Rep reports that there was no surgical delay, no adverse effects to the patient, and that the procedure was completed successfully.
 
Additional Manufacturer Narrative
An event regarding crack/fracture involving a trident driver shaft was reported.The event was confirmed.A visual inspection of returned device noted that the devices was returned in used condition.The hexalobular tip of the screwdriver shaft was found to be fractured and deformed.Material analysis is not required for the universal driver shaft as it falls in the scope of capa.A review of medical records was not performed because no medical records or x-rays were made available for evaluation.Review of the device history records indicates devices were manufactured and accepted into final stock with no reported discrepancies.There has been 03 other event for the lot referenced.The reported event was confirmed as per visual inspection of the returned device which shows that the hexalobular tip of the screwdriver shaft was fractured and deformed.The deformation to the driver indicates the tip was deformed while the device was being used to tighten a screw.Material analysis is not required for the universal driver shaft as it falls in the scope of capa.The capa investigation found that the failure mode is observed when the driver is over torqued, the driver tip wears excessively due to repeated use of the driver, or when the driver tip is angulated extremely within the screw head during use.
 
Event or Problem Description

Brand Name
UNIVERSAL DRIVER SHAFT
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key6810157
Report Number0002249697-2017-02569
Device Sequence Number19266372
Product Code LPH
UDI-Device Identifier07613327212280
UDI-Public07613327212280
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K153345
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/16/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number2107-1015
Device Lot NumberF11T11332
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/03/2017
Initial Date Received by Manufacturer 07/26/2017
Supplement Date Received by Manufacturer09/18/2017
Initial Report FDA Received Date08/22/2017
Supplement Report FDA Received Date10/16/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age58 YR